Texas, 2016Tornado in Texas, May 30, 2016
May 30, 2016 · NWS CRP · 1 event in 1 county or zone
A weak tornado produced damage on the southwest side of the city of Taft as a thunderstorm moved through during the morning hours of the 30th.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $50,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A weak tornado produced damage on the southwest side of the city of Taft as a thunderstorm moved through during the morning hours of the 30th.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before the first event at May 30, 8:22 AM CST, 32 minutes earlier.
Area forecast discussion, May 30, 8:22 AM CST, 32 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Corpus Christi TX
922 AM CDT MON MAY 30 2016
.DISCUSSION...MCS that originated over the northern TX Panhandle
continues to push S/E across CWA this morning. Have increased POPs
further to account for continued advancement of convection. Shear
values remain most favorable for convective organization across N
Coastal Bend/Victori area...and as such I have placed highest POPs
there. Isolated severe storm possible.
&&
.PRELIMINARY POINT TEMPS/POPS...
Corpus Christi 76 88 75 85 74 / 10 20 10 30 50
Victoria 72 87 73 85 71 / 10 20 10 50 60
Laredo 76 95 76 91 70 / 30 40 30 50 60
Alice 75 90 74 88 71 / 20 30 10 40 50
Rockport 78 84 78 83 76 / 10 20 10 30 50
Cotulla 75 91 72 87 70 / 40 50 30 60 60
Kingsville 76 90 76 88 73 / 20 20 10 30 50
Navy Corpus 78 83 78 83 76 / 10 20 10 20 50
&&
.CRP WATCHES/WARNINGS/ADVISORIES...
TX...None.
GM...None.
&&
Update...Hart/79
Hazardous weather outlook, May 30, 4:36 AM CST, 4 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
536 AM CDT MON MAY 30 2016
GMZ230-235-250-255-270-275-TXZ229>234-239>247-311045-
BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS-
BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT O\CONNOR-
COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM-
COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT
20 NM-WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM-
WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO
60 NM-LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL-
JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN-
536 AM CDT MON MAY 30 2016
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE
TEXAS COASTAL WATERS.
.DAY ONE...TODAY AND TONIGHT
ISOLATED THUNDERSTORMS ARE POSSIBLE ACROSS THE AREA TODAY. THE
RISK FOR SEVERE THUNDERSTORMS IS LOW.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED TUESDAY/WEDNESDAY
AND SATURDAY/SUNDAY. SCATTERED TO NUMEROUS THUNDERSTORMS ARE
ANTICIPATED FOR THURSDAY AND FRIDAY. LOCALLY HEAVY RAINFALL MAY
OCCUR THURSDAY AND FRIDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
In the hours before
Special weather statement, May 30, 7:29 AM CST, 1 hour 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
829 AM CDT MON MAY 30 2016
TXZ230>233-244-301415-
MCMULLEN-BEE-SAN PATRICIO-LIVE OAK-GOLIAD-
829 AM CDT MON MAY 30 2016
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT MCMULLEN...NORTHWESTERN
SAN PATRICIO...LIVE OAK...BEE AND WESTERN GOLIAD COUNTIES...
AT 827 AM CDT...RADAR INDICATED STRONG THUNDERSTORMS WERE LOCATED
ALONG A LINE EXTENDING FROM 6 MILES NORTH OF CHEAPSIDE TO NEAR CHARCO
TO NEAR RAY POINT TO NEAR TILDEN TO NEAR FOWLERTON. MOVEMENT WAS
SOUTH AT 35 MPH.
WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
BEEVILLE...MATHIS...GEORGE WEST...THREE RIVERS...SKIDMORE...CHOKE CANYON...
TILDEN...BERCLAIR...LOMA ALTA...MOUNT LUCAS...OAKVILLE...TULETA...TULSITA...
NORMANNA...CALLIHAM...KARON...ANNAROSE...CHARCO...ARGENTA AND DINERO.
IF YOU ARE ON OR NEAR CHOKE CANYON LAKE...GET OUT OF THE WATER AND
MOVE INDOORS OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT
TO 10 MILES FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...
YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER
NOW! DO NOT BE CAUGHT ON THE WATER IN A THUNDERSTORM.
PERSONS IN CAMPGROUNDS SHOULD CONSIDER SEEKING STURDY SHELTER UNTIL
THESE STORMS PASS.
LAT...LON 2890 9737 2820 9758 2806 9801 2806 9880
2851 9880 2847 9855 2868 9784 2867 9778
2892 9742
TIME...MOT...LOC 1327Z 354DEG 32KT 2938 9743 2869 9764 2852 9814 2841
9855 2846 9888
HARTSpecial weather statement, May 30, 8:05 AM CST, 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
905 AM CDT MON MAY 30 2016
TXZ232>234-246-301430-
BEE-VICTORIA-GOLIAD-REFUGIO-
905 AM CDT MON MAY 30 2016
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT VICTORIA...SOUTHEASTERN
BEE...NORTHWESTERN REFUGIO AND EASTERN GOLIAD COUNTIES...
AT 904 AM CDT...RADAR INDICATED STRONG THUNDERSTORMS WERE LOCATED
ALONG A LINE EXTENDING FROM NEAR MOULTON TO 7 MILES NORTHWEST OF
FORDTRAN TO 7 MILES EAST OF BERCLAIR TO 7 MILES SOUTHWEST OF
BEEVILLE. MOVEMENT WAS SOUTHEAST AT 25 MPH.
WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THESE STORMS. A WIND
GUST OF 43 MPH WAS RECENTLY RECORDED NEAR GOLIAD WITH THIS LINE OF
STORMS.
LOCATIONS IMPACTED INCLUDE...
VICTORIA...BEEVILLE...GOLIAD...MCFADDIN...SKIDMORE...GUADALUPE...FANNIN...
VICTORIA DETAR HOSPITAL NORTH...DACOSTA...COLETO CREEK PARK...NURSERY...
WOOD HI...VICTORIA REGIONAL AIRPORT...DOWNTOWN VICTORIA...VICTORIA
COLONY CREEK COUNTRY CLUB...VICTORIA COLLEGE...SAXET LAKES...SALEM...OAK
VILLAGE AND INEZ.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
PERSONS IN CAMPGROUNDS SHOULD CONSIDER SEEKING STURDY SHELTER UNTIL
THESE STORMS PASS.
LAT...LON 2906 9694 2902 9683 2892 9679 2890 9676
2846 9703 2818 9755 2827 9786 2835 9791
2855 9753 2889 9733 2888 9733 2887 9730
2910 9698
TIME...MOT...LOC 1404Z 280DEG 20KT 2956 9724 2912 9712 2854 9746 2834
9785
HARTSpecial weather statement, May 30, 8:28 AM CST, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
928 AM CDT MON MAY 30 2016
TXZ232>234-246-247-301500-
BEE-CALHOUN-VICTORIA-GOLIAD-REFUGIO-
928 AM CDT MON MAY 30 2016
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT VICTORIA...NORTHWESTERN
CALHOUN...SOUTHEASTERN BEE...REFUGIO AND EASTERN GOLIAD COUNTIES...
AT 927 AM CDT...RADAR INDICATED STRONG THUNDERSTORMS WERE LOCATED
ALONG A LINE EXTENDING FROM 6 MILES NORTHWEST OF EZZELL TO VICTORIA
DETAR HOSPITAL NORTH TO NEAR BLANCONIA TO NEAR PAPALOTE. MOVEMENT WAS
SOUTHEAST AT 35 MPH.
WIND GUSTS UP TO 50 MPH ARE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
VICTORIA...REFUGIO...GOLIAD...WOODSBORO...MCFADDIN...SKIDMORE...GUADALUPE...
FANNIN...BAYSIDE...QUINTANA...VICTORIA DETAR HOSPITAL NORTH...DACOSTA...
COLETO CREEK PARK...NURSERY...WOOD HI...VICTORIA REGIONAL AIRPORT...
DOWNTOWN VICTORIA...KAMEY...TIVOLI AND KAMAY.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
PERSONS IN CAMPGROUNDS SHOULD CONSIDER SEEKING STURDY SHELTER UNTIL
THESE STORMS PASS.
LAT...LON 2902 9683 2885 9670 2865 9665 2830 9694
2821 9696 2827 9695 2830 9697 2827 9712
2820 9705 2822 9699 2806 9717 2814 9732
2813 9739 2811 9740 2818 9748 2814 9762
2822 9773 2887 9730 2910 9698
TIME...MOT...LOC 1427Z 302DEG 31KT 2932 9700 2886 9703 2842 9734 2824
9760
HARTLocal storm report, May 30, 8:45 AM CST, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
945 AM CDT MON MAY 30 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0944 AM FUNNEL CLOUD CORPUS CHRISTI 27.71N 97.29W
05/30/2016 NUECES TX PUBLIC
FUNNEL CLOUD OVER CORPUS CHRISTI BAY
&&
DVOGELSASpecial weather statement, May 30, 8:46 AM CST, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
946 AM CDT MON MAY 30 2016
TXZ243>245-301600-
NUECES-SAN PATRICIO-ARANSAS-
INCLUDING THE CITIES OF...CORPUS CHRISTI...PORTLAND...INGLESIDE...
ARANSAS PASS...SINTON...MATHIS...ROCKPORT
946 AM CDT MON MAY 30 2016
...A FUNNEL CLOUD WAS SPOTTED OVER CORPUS CHRISTI BAY...
THE PUBLIC REPORTED A FUNNEL CLOUD OVER CORPUS CHRISTI BAY THIS
MORNING...ASSOCIATED WITH WEAK SHOWERS.
THE ATMOSPHERE WILL BE FAVORABLE FOR THE DEVELOPMENT OF ADDITIONAL
FUNNEL CLOUDS TODAY. MOST OF THESE FUNNEL CLOUDS WILL BE SHORT LIVED.
HOWEVER...YOU SHOULD BE PREPARED TO SEEK SHELTER IN THE EVENT A FUNNEL
DOES REACH THE GROUND.
HART
Special weather statement, May 30, 8:49 AM CST, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
949 AM CDT MON MAY 30 2016
TXZ239>244-301515-
WEBB-NUECES-KLEBERG-SAN PATRICIO-JIM WELLS-DUVAL-
949 AM CDT MON MAY 30 2016
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SAN PATRICIO...
NORTHEASTERN WEBB...CENTRAL DUVAL...NUECES...NORTHWESTERN JIM WELLS
AND NORTHWESTERN KLEBERG COUNTIES...
AT 948 AM CDT...RADAR INDICATED STRONG THUNDERSTORMS WERE LOCATED
ALONG A LINE EXTENDING FROM NEAR ST. PAUL TO NEAR SAN DIEGO TO 17
MILES NORTHEAST OF OILTON TO 8 MILES SOUTHEAST OF ENCINAL. MOVEMENT
WAS SOUTH AT 30 MPH.
WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THESE STORMS. A WIND
GUST OF 43 MPH WAS RECENTLY RECORDED AT ORANGE GROVE.
LOCATIONS IMPACTED INCLUDE...
CORPUS CHRISTI...KINGSVILLE...ALICE...PORTLAND...ROBSTOWN...SINTON...SAN
DIEGO...TAFT...BENAVIDES...DRISCOLL...CORPUS CHRISTI INTERNATIONAL
AIRPORT...JIM HOGG COUNTY AIRPORT...BISHOP...ODEM...GREGORY...ST. PAUL...
SAN PATRICIO...CALALLEN...BLUNTZER AND WEST SINTON.
LAT...LON 2773 9924 2804 9929 2804 9923 2776 9888
2778 9829 2816 9748 2811 9740 2813 9739
2782 9723 2738 9817 2735 9876
TIME...MOT...LOC 1448Z 345DEG 26KT 2810 9748 2772 9828 2770 9886 2798
9922
HARTTornado, San Patricio
- When
- May 30, 8:54 AM CST to 8:55 AM CST
- Where
- San Patricio County, 0.65 mi WNW of Taft Southwest to 0.14 mi NW of Taft Southwest
- Rating
- EF0
- Path length
- 0.55 mi
- Path width
- 25 yd
- Property damage
- $50,000
- Reported by
- NWS Storm Survey
- Coordinates
- 27.972, -97.410
Storm survey concluded a weak EF-0 tornado occurred on the southwest side of the city of Taft. The tornado touched down at the intersection of Wilburn and Mexico Streets and traveled east for about six tenths of a mile. The tornado snapped large trees at the base, lifted shingles from a few homes, and tossed outdoor furniture.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding in Pennsylvania, May 30, 20161 death · 2 events
- Hail in Texas, May 30, 2016$300,000 · 2.75 in hail · 3 events
- Hail and Damaging Wind in Iowa, May 30, 2016$51,000 · 1.25 in hail · 8 events
- Flash Flood and Damaging Winds in Mississippi, May 30 to 31, 2016$54,000 · 50 kt wind · 3 events
- Damaging Winds and Lightning Strike in New York, May 30, 2016$50,000 · 50 kt wind · 4 events
- Damaging Wind in Georgia, May 30, 2016$50,000 · 65 kt wind · 1 event
- Tornado and Damaging Wind in Colorado, May 30, 2016EF1 · 2 events
- Hail and Damaging Winds in Nebraska, May 30, 2016$3,000 · 1.5 in hail · 19 events
- Flash Flooding and Hail in Texas, May 30, 2016$500 · 2 in hail · 16 events
- Hail and Damaging Winds in South Dakota, May 30, 20162 in hail · 11 events
- Hail and Damaging Wind in Iowa, May 30, 201657 kt wind · 9 events
- Hail in North Dakota, May 30, 20161 in hail · 7 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 639391.